Brugada Syndrome Whose ST-segment Changes Were Enhanced by Antihistamines and Antiallergenic Drugs

Intern Med. 2009;48(12):1009-13. doi: 10.2169/internalmedicine.48.2067. Epub 2009 Jun 15.

Abstract

We describe a case of Brugada syndrome, in which a coved type ST-segment elevation was enhanced by antihistamines and antiallergenic drugs. The patient had been treated with four kinds of antihistamines and antiallergenic drugs. The twelve-lead ECG exhibited a coved type ST-segment elevation in leads V(1) and V(2), and their enhancement was induced by pilsicainide. After discontinuing those drugs, the ST segment elevation in leads V(1) and V(2) became reduced. An ICD implantation was selected for the therapy since ventricular fibrillation was induced. Our report discusses the possible contribution of antihistamines and antiallergenic drugs to the Brugada type ST-segment changes.

Publication types

  • Case Reports

MeSH terms

  • Anti-Allergic Agents / adverse effects*
  • Anti-Allergic Agents / therapeutic use
  • Brugada Syndrome / physiopathology*
  • Defibrillators, Implantable
  • Eczema / drug therapy
  • Electrocardiography*
  • Histamine Antagonists / adverse effects*
  • Histamine Antagonists / therapeutic use
  • Humans
  • Male
  • Middle Aged
  • Ventricular Fibrillation / chemically induced
  • Ventricular Fibrillation / physiopathology
  • Ventricular Fibrillation / therapy

Substances

  • Anti-Allergic Agents
  • Histamine Antagonists